Goodbye Gastritis

It’s a huge relief to know that it was the non-addictive synthetic-opioid Tramadol that my doctor prescribed that was causing my horrendous gastritis. My God, the pain and worry went on for over a year! I even threatened suicide at the HIV mental health clinic so I could qualify for Federal Disability.

I was supposed to be taking the Tramadol for my chronic back pain, and I almost never get crippling episodes anymore, knock on wood. So, I’ll just stop taking the Tramadol and be grateful for this blessed relief. Hooray!

Oh, wait. As the drug wears off, I begin to experience how I “really” feel. The twice daily dose of Tramadol was masking a general feeling of lethargy and achiness. It’s so hard to get motivated to do any simple thing. I hope that over time, as I breathe and sleep better without the gastritis, that this bad feeling will go away. Kudos to me, though, for once again playing medical detective and figuring something out.

–E. Cabot

Socialize